MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-35 DETACHABLE HYDRO; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR-35 DETACHABLE HYDRO; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-451230
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during embolization the coil was deployed through a catheter in a vein during a tipss procedure.The coil was deployed 1 to 2 centimeters when increased friction was noticed then it was discovered that the filament was broken, and the coil was detected in the catheter.The catheter was removed with the coil in it and a new catheter was used to finish the embolization without incident.There was no patient health damage.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device the device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature and difficult or delayed detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be separated from the pusher with deformed loops and the monofilament exposed; however, no indications of activation using a detachment controller was found on the pusher heater coil.Further inspection of the implant found the monofilament with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR-35 DETACHABLE HYDRO
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key17243474
Report Number2032493-2023-00823
Device Sequence Number15178018
Product Code KRD
UDI-Device Identifier00810170015007
UDI-Public(01)00810170015007(11)201110(17)251031(10)2011105JG
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number45-451230
Device Catalogue Number45-451230
Device Lot Number2011105JG
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexFemale
Patient Weight96 KG